MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C0420-A
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-00521.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a ruby coil, a ruby coil detachment handle (handle) and a non-penumbra microcatheter.During the procedure, the physician advanced a ruby coil in the target vessel using the microcatheter and attempted to detach it using the handle; however, the ruby coil failed to detach.Next, the physician kept clicking the handle and the ruby coil eventually detached.The physician then removed the handle and was no longer used in the procedure.The procedure was completed using the same microcatheter, and by manually detaching additional ruby coils and pod packing coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil pusher assembly and the returned handle confirmed that the pusher assembly was stuck within the handle.If the handle is continuously actuated during an attempt to detach the coil, damage such as the pusher assembly getting stuck may occur.The root cause of the initial detachment issue prior to the pusher assembly becoming stuck within the handle could not be determined.The pusher assembly could not be removed from the handle, and therefore, the handle could not be functionally tested.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of ruby coil detachment failure.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2021-00521.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11499459
Report Number3005168196-2021-00520
Device Sequence Number14766774
Product Code HCG
UDI-Device Identifier00814548012865
UDI-Public00814548012865
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Model NumberRBY2C0420-A
Device Catalogue NumberRBY2C0420
Device Lot NumberC23683
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005